Secondary myelodysplasia with monosomy 7 arising after treatment for acute lymphoblastic leukemia in childhood

V. M. Aquino, N. R. Schneider, E. S. Sandler

Research output: Contribution to journalArticle

5 Scopus citations

Abstract

Monosomy 7 is recognized as a characteristic, clonal abnormality associated with acquired myelodysplasia (MDS) or acute myeloid leukemia (AML). It can occur as a late complication of cytotoxic therapy and is usually associated with exposure to alkylating agents or radiation therapy. We report two patients with therapy-related myelodysplasia (t-MDS) associated with monosomy 7 occurring in children after completion of therapy for acute lymphoblastic leukemia (ALL). Both children were noted to have t-MDS with monosomy 7 at the time of cessation of chemotherapy. Neither child had received an alkylating agent or radiation therapy during treatment. One child had a unique dicentric marker chromosome that was shown by fluorescent in situ hybridization to be derived from chromosome 7. This report emphasizes the need to identify and minimize therapy-related side effects without compromising cure rates.

Original languageEnglish (US)
Pages (from-to)48-50
Number of pages3
JournalJournal of Pediatric Hematology/Oncology
Volume23
Issue number1
DOIs
Publication statusPublished - 2001

    Fingerprint

Keywords

  • Leukemia
  • Monosomy 7
  • Myelodysplasia
  • Pediatrics

ASJC Scopus subject areas

  • Pediatrics, Perinatology, and Child Health
  • Oncology
  • Hematology

Cite this